eye sight

I've had lots of steroids and 2 years ago my eyes were tested the same every 2 years and long sighted.Had them tested yesterday and my sight has changed alot and now need Bifoakals as my long sight worse a nd now short sight bad and my perifial vision also.

Could steroids cause it as changed alot over two years or just getting old nearly 48.I only usually have long sight problems. Just been on steroids most of last 3 months.

Thanks airbags xxx

9 Replies

oldestnewest
  • Yesreiods can do that

  • Steroids can cause eyesight problems,,was the optician aware that you were using steroids, ??? think you should,, have a word with your gp and hospital consultant if you have one,,,,,,,,,,,, mind the lampposts they seem harder in the winter,,,,,, :)

  • thank you xxx

    Will tell my asthma team.

    Also told the opticion.

    id2409. I had better get a hard hat...lol :-)

  • Check in the mirror, it is possible to see a white ring around the outside of the pupil.

    Pointed out to me by ICU nurse. Mentioned because is a pointer to the above.

    Chris

  • I had a change in eyesight and needed my first bifocals just before i hit fifty . I had been long sighted and needing specs from the age of ten and had never had a steroid in my life . I think changes in sight and hearing are pretty common any time from our mid 40's onwards. Homebreeze / Chris's point about the white circle is an excellent bit of info - I shall tuck that one away in my mental library for future reference. Hope your eyes remain nice and clear and that you find that it is simply down to ageing. P :)

  • I have cataracts after a large amount of steroids and my vision became very blurred very quickly. I went to see opticion and was told the cataracts were due to the steroids. I had my first cataract op on Friday and I think it went ok, will have second one done in about 3 months time. Hope this helps and youre able to sort out your eye problems soon. Luv Lorraine

  • Had cataracts removed from both eyes aged 59. Now suffering from Glaucoma in one eye, probably all related to long term steroid use according to eye consultant.

  • I agree steriods can do this. But I think it is very common for your eye sight to change in your 40's or 50's. Until I was about 50 I was just very short sighted then I was told that because of age I was becoming a bit long sighted too. So I either had to have 2 pairs of glasses or variefoculs. I chose the latter and they were great.

    But I had my eyes done by laser about 7 years ago and now have perfect sight except for reading. This is caused by the muscles at the sides or the eyes becoming less efficient due to age. I was told that in time I might need glasses for distance too. After more than 40 years wearing glasses full time I said NO WAY - not in a million years... :)

    Bev x

  • Ive been on steroids last 7 months weaned down to 1 a day got copd / asthma wheezing come back booked eye test monday as vision gone blurred with let u know results.

You may also like...